North Carolina, 2012Damaging Wind in North Carolina, July 18, 2012
July 18, 2012 · NWS RAH · 1 event in 1 county or zone
A persistent surface trough stretching southwest to northeast across the forecast area combined with a moderately unstable air mass, resulting in isolated afternoon/evening showers and thunderstorms. A couple of these storms became strong to severe, producing some minor wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A persistent surface trough stretching southwest to northeast across the forecast area combined with a moderately unstable air mass, resulting in isolated afternoon/evening showers and thunderstorms. A couple of these storms became strong to severe, producing some minor wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 18, 1:24 PM EST, 5 hours 10 minutes earlier.
Area forecast discussion, Jul 18, 1:24 PM EST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
224 PM EDT WED JUL 18 2012
.SYNOPSIS...
A HOT AND HUMID AIR MASS WILL PERSIST OVER CENTRAL NORTH CAROLINA
THROUGH THURSDAY. A COLD FRONT WILL APPROACH THE REGION ON FRIDAY
AND SETTLE SLOWLY SOUTHWARD THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
AS OF 215 PM WEDNESDAY...
LATEST SURFACE ANALYSIS SHOWS A WEAK SURFACE TROUGH LOCATED ACROSS
THE WESTERN PORTION OF THE FORECAST AREA...SLIGHTLY FURTHER WEST
THAN IT WAS ON TUESDAY. THE CUMULUS HAS BECOME ENHANCED OVER THE
LAST HOUR OR SO...ESPECIALLY ALONG AND EAST OF THE AFOREMENTIONED
TROUGH WHERE DEWPOINTS REMAIN IN THE LOWER 70S. AM EXPECTING
CONVECTION TO DEVELOP AND INCREASE IN COVERAGE OVER THE NEXT SEVERAL
HOURS. ALSO...WEAK PERTURBATIONS ROTATING AROUND THE UPPER LOW THAT
IS CURRENTLY SITUATED OVER GA...SHOULD ENHANCE OUR AFTERNOON
CONVECTION. THEREFORE...COVERAGE IS EXPECTED TO BE SLIGHTLY HIGHER
THAN YESTERDAY....BUT STILL NOT WIDESPREAD. NEVERTHELESS...SHEAR
PARAMETERS AND MID LEVEL LAPSE RATES ARE STILL WEAK AND THEREFORE DO
NOT EXPECT MUCH IN THE WAY OF SEVERE STORMS...BUT AN ISOLATED STRONG
STORM PRODUCING LOCALIZED DAMAGING WINDS CANNOT BE COMPLETELY RULED
OUT. HOWEVER...WEAK STEERING FLOW SHOULD RESULT IN ANOTHER DAY OF
SLOW MOVING ACTIVITY...WHICH COULD LEAD TO LOCALLY HEAVY RAINFALL.
THE CONVECTION SHOULD DISSIPATE NOT TOO LONG AFTER SUNSET WITH
LITTLE TO NO CONVECTION EXPECTED OVERNIGHT. MAINLY A PERSISTENCE
FORECAST WITH RESPECT TO OVERNIGHT LOWS...WITH TEMPS GENERALLY
FALLING INTO THE LOWER 70S.
THURSDAY/THURSDAY NIGHT...WEAK SURFACE TROUGH STILL EXPECTED TO
EXTEND NORTHEAST TO SOUTHWEST ACROSS THE FORECAST AREA...PROVIDING
CONTINUED FOCUS FOR CONVECTIVE DEVELOPMENT. HOWEVER...AM EXPECTING
INCREASED CONVECTIVE COVERAGE WHEN COMPARED TO THE PAST FEW DAYS
AS AN APPROACHING MID LEVEL TROUGH WILL PROVIDE SOME ADDITIONAL
FORCING. WITH THE ADDITIONAL FORCING ALOFT...SHOWERS AND STORMS MAY
PERSIST THROUGH THE OVERNIGHT HOURS...ESPECIALLY ACROSS THE NORTH.
ONCE AGAIN AM NOT EXPECTING TOO MUCH IN THE WAY OF SEVERE STORMS DUE
TO THE RATHER WEAK SHEAR PARAMETERS AND MID LEVEL LAPSE RATES...
HOWEVER SLIGHTLY STRONGER MID LEVEL FLOW (MAINLY ACROSS THE NORTH)
MAY INCREASE THE POTENTIAL FOR ISOLATED DAMAGING WINDS.
HIGH TEMPS WILL ULTIMATELY DEPEND UPON THE EXTENT OF CONVECTION AND
ASSOCIATED CLOUD COVERAGE. LOW LEVEL THICKNESS VALUES ARE PROGGED TO
BE SEVERAL METERS LOWER THAN TODAY AND DUE TO THE EXPECTED INCREASED
PRECIP/CLOUD COVERAGE...AM EXPECTING HIGHS TO GENERALLY BE IN THE
MID 90S. OVERNIGHT LOWS WILL ONCE AGAIN BE IN THE LOW TO MID 70S.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 130 PM WEDNESDAY...
OUR PERSISTENT LEE TROF WILL BE IN PLACE FRIDAY AND WE WILL STILL BE
IN THE WARM SECTOR AS THE COLD FRONT SAGGING SOUTH WILL BE NORTH OF
THE AREA. MOISTURE WILL BE ON THE INCREASE THROUGH THE DAY AS THE
MID LEVEL TROF DIGS INTO THE DEEP SOUTH...WITH PW'S EXCEEDING 2
INCHES. UPPER SUPPORT WILL BE INCREASING AS WELL AS THE 100KT UPPER
JET ACROSS NORTHERN NEW ENGLAND SHIFTS SOUTH AND IS REORIENTED
SOUTHWEST TO NORTHEAST IN RESPONSE TO THE DIGGING THE UPPER TROF.
THIS WILL PRODUCE INCREASED DIFFLUENCE ALOFT ACROSS THE AREA MAINLY
FRIDAY NIGHT AND SATURDAY. THE UPSHOT...CONVECTIVE COVERAGE WILL BE
ON THE UPSWING FRIDAY INTO THE WEEKEND...WITH BEST CHANCES LOOKING
TO BE FROM LATE IN THE DAY FRIDAY THROUGH SATURDAY. WILL CONTINUE
OUR HIGH CHANCE (50 PERCENTISH) POPS ON FRIDAY...WILL BE INCREASING
POPS TO HIGH CHANCE ON FRIDAY NIGHT AND LIKELY POPS ON SATURDAY WHEN
THE SURFACE FRONT WILL BE MOVING ACROSS THE AREA... ENHANCING POPS
WITH THE ADDITION OF STRONGER LEVEL CONVERGENCE. RAINFALL AMOUNTS
FRIDAY WILL BE GRADUATED FROM PERHAPS A QUARTER OF AN INCH SOUTH TO
A HALF INCH NORTH. SATURDAY WILL SEE SAME NUMBERS...BUT THE OPPOSITE
ORIENTATION WITH HEAVIER AMOUNTS ACROSS THE SOUTH.
HIGHS FRIDAY WILL BE HAMPERED SOMEWHAT BY INITIAL CLOUDINESS AND THE
POSSIBILITY OF CONVECTION BREAKING OUT PRIOR TO MAX HEATING...
ESPECIALLY ACROSS THE NORTHERN TIER. EXPECT UPPER 80S NORTH TO LOWER
90S SOUTH. TEMPS SATURDAY WILL BE BELOW NORMAL...DUE TO CLOUDS AND
PRECIP ACROSS THE SOUTH...MEANWHILE...THE NORTHERN AREAS
ADDITIONALLY BE IN A COOLER AIRMASS NORTH OF THE FRONT. THE FRONT
WILL BE STALLED ACROSS THE SOUTHERN TIER SATURDAY NIGHT WITH THE
UPPER TROF AND CONVECTIVE SUPPORT DAMPENING...EXPECT SCALED BACK
CHANCE POPS SATURDAY NIGHT WITH LOWS IN THE MID TO UPPER 60S ACROSS
THE NORTH IN THE COOLER AIRMASS...AND LOWER 70S SOUTH.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 130 PM WEDNESDAY...
THE COLD FRONT WILL REMAIN STALLED AS IT IS PINCHED BETWEEN THE
STRONG RIDGE OVER THE CENTRAL CONUS AND THE ATLANTIC RIDGE WHICH
WILL BE EDGING WEST INTO THE AREA. THE FRONTAL POSITION AND
ENCROACHMENT OF MID LEVEL DRYING WILL BE KEY TO DETERMINING
CONVECTIVE COVERAGE...AND AT THIS POINT WILL UPGRADE TO CHANCE POPS
SUNDAY...ESPECIALLY ACROSS THE SOUTH WHICH AT THIS TIME APPEARS TO
BE THE FAVORED LOCATION. HIGHS WILL BE BELOW CLIMATOLOGY...WITH THE
NORTHERN TIER IN A COOLER AIRMASS WHILE THE SOUTH WILL HAVE GREATER
PRECIP COVERAGE. WILL CONTINUE ONGOING MID TO UPPER 80S.
THE DRYING TREND WILL CONTINUE EARLY NEXT WEEK WITH THE GRADUAL
EVOLUTION OF A LONG WAVE-LOW AMPLITUDE PATTERN ACROSS THE CONUS WITH
NORTHWEST FLOW ACROSS THE MID ATLANTIC. CAN THUS EXPECT A WARMING
TREND WITH MORE SCATTERED AND DIURNALLY DRIVEN CONVECTION...WITH THE
NORTHWEST FLOW FAVORING ISOLATED TO WIDELY SCATTERED CONVECTION...
WITH SLIGHTLY INCREASED CHANCES IN THE NORTHWEST WHERE DIFFERENTIAL
HEATING ON THE SLOPES AND NORTHWEST FLOW SHORT WAVES ARE MORE OF A
FACTOR. TEMPS MAY TOUCH ON 90 A FEW LOCATIONS MONDAY...WITH MOSTLY
LOW 90S ON TUESDAY AND WEDNESDAY. MIN TEMPS THROUGH THE PERIOD WILL
SHOW LITTLE CHANGE DAY TO DAY...MAINLY UPPER 60S TO LOWER 70S.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 145 PM WEDNESDAY...
MOSTLY VFR CONDITIONS ARE EXPECTED THROUGHOUT THE CURRENT TAF
PERIOD. HOWEVER...ISOLATED TO SCATTERED CONVECTION THIS AFTERNOON
AND EARLY EVENING MAY LEAD TO BRIEF SUB VFR CONDITIONS. HARD TO
PINPOINT EXACT LOCATION AND TIMING OF ANY CONVECTION...THEREFORE FOR
NOW HAVE ONLY INCLUDED VCSH FOR ALL TAF SITES...GENERALLY BETWEEN
19Z-01Z. THERE MAY ALSO BE A BRIEF PERIOD OF MVFR VSBYS JUST BEFORE
SUNRISE ON THURSDAY...BUT HAVE ONLY INCLUDED ANY MENTION IN THE
KRWI...KGSO AND KINT TAFS FOR NOW DUE TO PERSISTENCE.
OUTLOOK...THE THREAT FOR MORE WIDESPREAD CONVECTION WILL BEGIN TO
INCREASE BY THURSDAY AFTERNOON AND EVENING AS A MID LEVEL TROUGH
APPROACHES FROM THE NW. FOR FRIDAY AND ESPECIALLY INTO FRIDAY
NIGHT...EXPECT PERIODS OF MVFR CIGS/VSBYS DUE TO CONVECTION AS A
SURFACE BOUNDARY ASSOCIATED WITH THE AFOREMENTIONED MID LEVEL TROUGH
APPROACHES FROM THE NORTH. THIS SURFACE BOUNDARY WILL SERVE AS A
FOCUS FOR ADDITIONAL CONVECTIVE DEVELOPMENT AND PROBABLE MVFR
CONDITIONS THROUGH THE WEEKEND...ESPECIALLY ACROSS THE SOUTHERN
PORTIONS OF THE FORECAST AREA. CONDITIONS SHOULD BEGIN TO DRY OUT BY
EARLY NEXT WEEK.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...SEC
NEAR TERM...KRR
SHORT TERM...MLM
LONG TERM...MLM
AVIATION...KRR/WSS
Hazardous weather outlook, Jul 18, 2:54 AM EST, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
354 AM EDT WED JUL 18 2012
NCZ007-008-021>024-038>040-073-074-190930-
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-
CHATHAM-STANLY-MONTGOMERY-
354 AM EDT WED JUL 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A COLD FRONT WILL APPROACH THE CAROLINAS ON FRIDAY AND WILL
SETTLE SLOWLY SOUTH ACROSS THE AREA THROUGH THE WEEKEND. HEAVY
RAINFALL THROUGH THE WEEKEND COULD RESULT IN MINOR FLOODING OF LOW
LYING AND URBAN AREAS.
NCZ009>011-025>028-041>043-075>078-083>086-088-089-190930-
VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-
WILSON-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
354 AM EDT WED JUL 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
HEAT INDICES WILL APPROACH 102 TO 105 DEGREES THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HEAT INDICES WILL APPROACH 105 DEGREES THURSDAY
AFTERNOON.
A COLD FRONT WILL APPROACH THE CAROLINAS ON FRIDAY AND WILL
SETTLE SLOWLY SOUTH ACROSS THE AREA THROUGH THE WEEKEND. HEAVY
RAINFALL THROUGH THE WEEKEND COULD RESULT IN MINOR FLOODING OF LOW
LYING AND URBAN AREAS.
In the hours before
Local storm report, Jul 18, 2:08 PM EST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 2 ENE DURHAM 35.99N 78.88W
07/18/2012 DURHAM NC 911 CALL CENTER
1 TREE DOWN AT 110 NORTH HYDE PARK AVENUE
&&
EVENT NUMBER RAH1200626
KRRSpecial weather statement, Jul 18, 2:58 PM EST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT WED JUL 18 2012
NCZ025-041-182100-
DURHAM-WAKE-
358 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE AND DURHAM COUNTIES
THROUGH 500 PM EDT...
AT 357 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RDU INTERNATIONAL...OR ABOUT 8 MILES NORTHWEST OF RALEIGH...MOVING
SOUTHEAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RALEIGH-DURHAM
INTERNATIONAL AIRPORT...FALLS LAKE...AND...RALEIGH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 280 AND 303.
THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 1 AND 26.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3598 7844 3594 7839 3593 7835 3591 7835
3591 7834 3589 7832 3568 7851 3583 7891
3607 7876 3607 7868
TIME...MOT...LOC 1957Z 299DEG 4KT 3591 7871
10Special weather statement, Jul 18, 3:35 PM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT WED JUL 18 2012
NCZ026-027-041-182130-
FRANKLIN-NASH-WAKE-
435 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...WAKE AND FRANKLIN
COUNTIES THROUGH 530 PM EDT...
AT 434 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BUNN...OR ABOUT 9 MILES SOUTHEAST OF LOUISBURG...MOVING EAST AT 5
MPH. OTHER STRONG STORMS WERE LOCATED OVER ROLESVILLE AND SOUTH OF
CENTERVILLE.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROLESVILLE...BUNN...
SPRING HOPE....CASTALIA...AND PILOT.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3624 7813 3621 7811 3621 7801 3618 7798
3619 7797 3618 7795 3619 7794 3615 7789
3614 7781 3573 7820 3575 7824 3581 7826
3574 7840 3602 7852 3626 7822
TIME...MOT...LOC 2034Z 277DEG 6KT 3598 7820
10Special weather statement, Jul 18, 4:35 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT WED JUL 18 2012
NCZ038-039-073-074-182230-
DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
535 PM EDT WED JUL 18 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...RANDOLPH...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH 630 PM EDT...
AT 534 PM EDT...DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND
THUNDERSTORMS WITH VERY HEAVY RAIN OVER LINWOOD...MOVING NORTHEAST
AT 5 MPH.
SOME LOCATIONS IMPACTED INCLUDE...LEXINGTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF ON OR NEAR HIGH ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES
FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3584 8049 3585 8039 3588 8042 3589 8037
3598 8040 3600 8022 3603 8021 3603 8013
3601 8004 3592 8004 3591 7989 3540 7983
3533 8039 3537 8039 3550 8030 3551 8019
3558 8021 3568 8034 3571 8033 3574 8046
TIME...MOT...LOC 2134Z 239DEG 6KT 3575 8032
23Special weather statement, Jul 18, 5:46 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT WED JUL 18 2012
NCZ038-073-074-182345-
DAVIDSON-MONTGOMERY-STANLY-
646 PM EDT WED JUL 18 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...MONTGOMERY AND
DAVIDSON COUNTIES THROUGH 745 PM EDT...
AT 646 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER RICHFIELD...OR ABOUT 11 MILES NORTHWEST OF
ALBEMARLE...MOVING EAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE...NEW LONDON...AND...NEWSOM...
BADIN...BADIN LAKE...ELDORADO.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3550 8030 3551 8020 3554 8020 3555 8017
3553 8007 3551 8006 3550 7980 3518 7988
3518 8011 3519 8011 3518 8013 3518 8024
3521 8025 3518 8031 3519 8051
TIME...MOT...LOC 2246Z 283DEG 15KT 3548 8027
23Local storm report, Jul 18, 5:47 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 5 S LINWOOD 35.69N 80.30W
07/18/2012 DAVIDSON NC TRAINED SPOTTER
TREE DOWN ON RIVERVIEW RD. AT LINWOOD SOUTHMONT RD.
&&
EVENT NUMBER RAH1200627
MWSThunderstorm Wind, Stanly
- When
- July 18, 6:34 PM EST
- Where
- Stanly County, 0.56 mi E of Palmerville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 35.430, -80.120
Several trees were blown down on Palmerville Road near Badin.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 18 to 25, 20127 deaths · 38 events
- Hail and Damaging Wind in Nebraska, July 18, 2012$10 million · 1.75 in hail · 4 events
- Hail and Damaging Winds in New Jersey, July 18, 20129 injured · $126,000 · 1 in hail · 18 events
- Flash Flood and Flood in Massachusetts, July 18, 2012$515,000 · 2 in hail · 48 events
- Hail and Damaging Winds in West Virginia, July 18, 2012$650,000 · 1 in hail · 21 events
- Flash Flooding and Hail in Pennsylvania, July 18, 2012$576,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Ohio, July 18, 2012$705,000 · 50 kt wind · 16 events
- Excessive Heat in South Dakota, July 18 to 24, 201210 injured · 22 events
- Flash Flooding and Hail in Mississippi, July 18 to 21, 2012$347,000 · 1 in hail · 18 events
- Flash Flood and Hail in Tennessee, July 18, 20121 injured · $267,000 · 1.75 in hail · 11 events
- Flood and Hail in Kentucky, July 18, 2012$225,000 · 1 in hail · 18 events
- Flash Flood and Damaging Winds in Alabama, July 18, 2012$236,000 · 52 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397993.